Alert archive / Illinois / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jun 16, 2015, 3:14 AM CDT for 14 counties in Illinois. It took effect at Jun 16, 2015, 7:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2015, 3:14 AM CDT (08:14 UTC)
- In effect from
- Jun 16, 2015, 7:00 PM CDT
- Expired
- Jun 17, 2015, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 119 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
462 WGUS63 KILX 160814 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 314 AM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH TONIGHT THROUGH WEDNESDAY FOR PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS... .A WEAK COLD FRONT IS EXPECTED TO SETTLE INTO PARTS OF SOUTHEAST ILLINOIS LATER TODAY AND THEN BECOME STATIONARY ALONG THE INTERSTATE 70 CORRIDOR THIS EVENING. THE BOUNDARY IS THEN FORECAST TO LIFT NORTH AS A WARM FRONT AS UPPER LEVEL ENERGY MOVES INTO FROM THE SOUTHWEST. THIS DISTURBANCE WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIR MASS OVER SOUTHERN ILLINOIS TONIGHT INTO WEDNESDAY BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN. LOCAL AMOUNTS MAY EXCEED 3 INCHES IN A FEW LOCATIONS...ESPECIALLY IF THE STORMS CONTINUE TO MOVE OVER THE SAME AREA FOR AN EXTENDED PERIOD OF TIME. ILZ052-054>057-061>063-066>068-071>073-161600- /O.NEW.KILX.FF.A.0004.150617T0000Z-150618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 314 AM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES...CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND RICHLAND. * FROM THIS EVENING THROUGH WEDNESDAY EVENING * PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TONIGHT THROUGH WEDNESDAY. THE ATMOSPHERE IS QUITE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE VERY HEAVY RAINFALL RATES. IN ADDITION...STORMS MAY TRAIN OVER THE SAME AREA...INCREASING THE LIKELIHOOD OF FLASH FLOODING. * MANY AREAS WILL SEE RAPID RISES IN AREA CREEKS AND STREAMS LATER TONIGHT AND DURING THE DAY ON WEDNESDAY. FLOODING OF ROADWAYS MAY OCCUR AS WELL WITH SUCH HIGH RAINFALL RATES EXPECTED WITH SOME OF THE MORE INTENSE THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SMITH
6 follow-up statements
553 WGUS63 KILX 161809 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 109 PM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH TONIGHT THROUGH WEDNESDAY FOR PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS... .A WEAK FRONT HAD BECOME STATIONARY JUST SLIGHTLY SOUTH OF THE INTERSTATE 70 CORRIDOR EARLY THIS AFTERNOON. THE BOUNDARY IS THEN FORECAST TO LIFT NORTH AS A WARM FRONT AS UPPER LEVEL ENERGY MOVES INTO FROM THE WEST. THIS DISTURBANCE WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIR MASS OVER SOUTHERN ILLINOIS TONIGHT INTO WEDNESDAY BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN. LOCAL AMOUNTS MAY EXCEED 3 INCHES IN A FEW LOCATIONS...ESPECIALLY IF THE STORMS CONTINUE TO MOVE OVER THE SAME AREA FOR AN EXTENDED PERIOD OF TIME. ILZ052-054>057-061>063-066>068-071>073-170215- /O.CON.KILX.FF.A.0004.150617T0000Z-150618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 109 PM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING * PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TONIGHT THROUGH WEDNESDAY. THE ATMOSPHERE IS QUITE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE VERY HEAVY RAINFALL RATES. IN ADDITION...STORMS MAY TRAIN OVER THE SAME AREA...INCREASING THE LIKELIHOOD OF FLASH FLOODING. * MANY AREAS WILL SEE RAPID RISES IN AREA CREEKS AND STREAMS LATER TONIGHT AND DURING THE DAY ON WEDNESDAY. FLOODING OF ROADWAYS MAY OCCUR AS WELL WITH SUCH HIGH RAINFALL RATES EXPECTED WITH SOME OF THE MORE INTENSE THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
567 WGUS63 KILX 162051 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH TONIGHT THROUGH WEDNESDAY FOR PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS... .A WEAK FRONT HAD BECOME STATIONARY JUST SLIGHTLY SOUTH OF THE INTERSTATE 70 CORRIDOR THIS AFTERNOON. THE BOUNDARY IS FORECAST TO LIFT NORTH AS A WARM FRONT AS UPPER LEVEL ENERGY MOVES INTO FROM THE WEST. THIS DISTURBANCE WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIR MASS OVER SOUTHERN ILLINOIS TONIGHT INTO WEDNESDAY BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN. LOCAL AMOUNTS MAY EXCEED 3 INCHES IN A FEW LOCATIONS...ESPECIALLY IF THE STORMS CONTINUE TO MOVE OVER THE SAME AREA FOR AN EXTENDED PERIOD OF TIME. ILZ052-054>057-061>063-066>068-071>073-170500- /O.CON.KILX.FF.A.0004.150617T0000Z-150618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 351 PM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING * PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TONIGHT THROUGH WEDNESDAY. THE ATMOSPHERE IS QUITE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE VERY HEAVY RAINFALL RATES. IN ADDITION...STORMS MAY TRAIN OVER THE SAME AREA...INCREASING THE LIKELIHOOD OF FLASH FLOODING. * MANY AREAS WILL SEE RAPID RISES IN AREA CREEKS AND STREAMS LATER TONIGHT AND DURING THE DAY ON WEDNESDAY. FLOODING OF ROADWAYS MAY OCCUR AS WELL WITH SUCH HIGH RAINFALL RATES EXPECTED WITH SOME OF THE MORE INTENSE THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GOETSCH
971 WGUS63 KILX 170423 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1123 PM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH TONIGHT THROUGH WEDNESDAY FOR PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS... .A WEAK FRONT JUST SOUTH OF THE INTERSTATE 70 CORRIDOR WILL SLOWLY LIFT NORTH AS A WARM FRONT TONIGHT. UPPER LEVEL ENERGY WILL MOVE IN FROM THE WEST AT THE SAME TIME. THIS DISTURBANCE WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIR MASS OVER SOUTHERN ILLINOIS LATER TONIGHT INTO WEDNESDAY BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN. LOCAL AMOUNTS MAY EXCEED 3 INCHES IN A FEW LOCATIONS...ESPECIALLY IF THE STORMS CONTINUE TO MOVE OVER THE SAME AREA FOR AN EXTENDED PERIOD OF TIME. ILZ052-054>057-061>063-066>068-071>073-171400- /O.CON.KILX.FF.A.0004.000000T0000Z-150618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 1123 PM CDT TUE JUN 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. * THROUGH WEDNESDAY EVENING * PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT EAST CENTRAL AND SOUTHEAST ILLINOIS TONIGHT THROUGH WEDNESDAY. THE ATMOSPHERE IS QUITE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE VERY HEAVY RAINFALL RATES. IN ADDITION...STORMS MAY TRAIN OVER THE SAME AREA...INCREASING THE LIKELIHOOD OF FLASH FLOODING. * MANY AREAS WILL SEE RAPID RISES IN AREA CREEKS AND STREAMS LATER TONIGHT AND DURING THE DAY ON WEDNESDAY. FLOODING OF ROADWAYS MAY OCCUR AS WELL WITH SUCH HIGH RAINFALL RATES EXPECTED WITH SOME OF THE MORE INTENSE THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SHIMON
756 WGUS63 KILX 170902 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 402 AM CDT WED JUN 17 2015 ...FLASH FLOOD WATCH FOR PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY... .AN UPPER-LEVEL DISTURBANCE INTERACTING WITH A NEARLY STATIONARY FRONTAL BOUNDARY WILL TRIGGER OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS THE WATCH AREA TODAY. DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THESE RAINFALL RATES MAY PRODUCE LOCALIZED FLASH FLOODING. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE AFTERNOON. ILZ052-054>057-061>063-066>068-071>073-171800- /O.CON.KILX.FF.A.0004.000000T0000Z-150618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 402 AM CDT WED JUN 17 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. * THROUGH THIS EVENING * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY. THE ATMOSPHERE IS QUITE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH RAINFALL RATES. IN ADDITION...STORMS MAY TRAIN OVER THE SAME AREA...INCREASING THE LIKELIHOOD OF FLASH FLOODING. * MANY CREEKS AND STREAMS WILL EXPERIENCE RAPID RISES TODAY. FLOODING OF ROADWAYS MAY OCCUR AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
693 WGUS63 KILX 171750 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1250 PM CDT WED JUN 17 2015 ...FLASH FLOOD WATCH FOR PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY... .AN UPPER-LEVEL DISTURBANCE INTERACTING WITH A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO TRIGGER OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS THE WATCH AREA TODAY. DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THESE RAINFALL RATES MAY PRODUCE LOCALIZED FLASH FLOODING. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH TOWARD EVENING. ILZ052-054>057-061>063-066>068-071>073-180000- /O.CON.KILX.FF.A.0004.000000T0000Z-150618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 1250 PM CDT WED JUN 17 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 PM CDT THIS EVENING * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY. THE ATMOSPHERE IS QUITE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH RAINFALL RATES. IN ADDITION...STORMS MAY TRAIN OVER THE SAME AREA... INCREASING THE LIKELIHOOD OF FLASH FLOODING. * MANY CREEKS AND STREAMS WILL EXPERIENCE RAPID RISES TODAY. FLOODING OF ROADWAYS MAY OCCUR AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
386 WGUS63 KILX 172014 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT WED JUN 17 2015 ...FLASH FLOOD WATCH FOR PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY... .AN UPPER-LEVEL DISTURBANCE INTERACTING WITH A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO TRIGGER OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS THE WATCH AREA THIS EVENING. DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THESE RAINFALL RATES MAY PRODUCE LOCALIZED FLASH FLOODING. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH BY LATE EVENING. ILZ052-054>057-061>063-066>068-071>073-180000- /O.CON.KILX.FF.A.0004.000000T0000Z-150618T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 314 PM CDT WED JUN 17 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 PM CDT THIS EVENING * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL AFFECT EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY. THE ATMOSPHERE IS QUITE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH RAINFALL RATES. IN ADDITION...STORMS MAY TRAIN OVER THE SAME AREA... INCREASING THE LIKELIHOOD OF FLASH FLOODING. * MANY CREEKS AND STREAMS WILL EXPERIENCE RAPID RISES TODAY. FLOODING OF ROADWAYS MAY OCCUR AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jun 16, 3:02 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 16, 3:02 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 302 AM CDT TUE JUN 16 2015 .SHORT TERM...(TODAY) ISSUED AT 302 AM CDT TUE JUN 16 2015 07Z/2AM SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM NORTHERN INDIANA TO CENTRAL MISSOURI. MOST OF THE CONVECTION ASSOCIATED WITH THE FRONT EARLIER IN THE EVENING HAS DISSIPATED...LEAVING BEHIND MOSTLY DRY CONDITIONS ACROSS CENTRAL ILLINOIS. FURTHER SOUTH...A BAND OF SHOWERS FROM SOUTH OF SAINT LOUIS TO NEAR EVANSVILLE IS LIFTING SLOWLY NORTHEASTWARD AND SHOULD SPILL INTO THE SOUTHEAST KILX CWA OVER THE NEXT COUPLE OF HOURS. FRONT WILL CONTINUE TO SAG SOUTHWARD BEFORE STALLING JUST SOUTH OF THE I-72 CORRIDOR LATER THIS MORNING. THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE BOUNDARY FROM LATE MORNING THROUGH THE AFTERNOON...WITH THE GREATEST CONCENTRATION OF SHOWERS REMAINING ACROSS THE SE CWA. AS WAS FIRST SEEN IN MODEL RUNS LAST NIGHT...IT NOW APPEARS THE FRONT WILL GET FAR ENOUGH SOUTH TO GIVE NORTHERN PARTS OF THE AREA A BREAK IN THE PRECIP CHANCES TODAY. HAVE GONE WITH A DRY FORECAST FROM THE PEORIA AREA NORTHWARD ACCORDINGLY. WILL MAINTAIN CHANCE POPS ACROSS THE CENTER OF THE CWA AND LIKELY POPS ALONG/SOUTH OF I-70. && .LONG TERM...(TONIGHT THROUGH MONDAY) ISSUED AT 302 AM CDT TUE JUN 16 2015 UPPER-LEVEL DISTURBANCE TRACKING ALONG THE BOUNDARY WILL BRING THE NEXT THREAT FOR HEAVY RAIN INTO PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS TONIGHT INTO WEDNESDAY. NAM/GFS/ECMWF ARE ALL IN GOOD AGREEMENT WITH THE HEAVY RAINFALL AXIS SETTING UP ALONG THE I-70 CORRIDOR. WITH PRECIPITABLE WATER VALUES OF 1.75 TO 2.00 AND ENHANCED FORCING PROVIDED BY THE UPPER WAVE...EXCESSIVE RAINFALL RATES OF 1-2 INCHES PER HOUR WILL BE LIKELY WITH SOME OF THE STORMS. EVEN THOUGH THIS PARTICULAR AREA HAS SEEN THE LEAST AMOUNT OF RAIN OVER THE PAST SEVERAL DAYS...AM CONCERNED THAT THESE RAINFALL RATES WILL LEAD TO FLASH FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS AND CREATE SIGNIFICANT RISES ON MANY AREA CREEKS AND STREAMS. AS A RESULT...WILL BE ISSUING A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND SOUTH OF A PARIS TO TAYLORVILLE LINE TONIGHT THROUGH WEDNESDAY. ONCE THIS WAVE PASSES...THERE WILL LIKELY BE A LULL IN PRECIP CHANCES WEDNESDAY NIGHT THROUGH MUCH OF THURSDAY BEFORE THE REMNANTS OF TROPICAL STORM BILL APPROACH FROM THE SOUTHWEST LATER IN THE WEEK. MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT WITH THE TIMING AND TRACK OF THIS FEATURE...WITH THE 00Z JUNE 16 NAM SLOWING ITS NORTHEASTWARD TRACK CONSIDERABLY FROM PREVIOUS RUNS. MODEL CONSENSUS CONTINUES TO POINT TO A TRACK INTO THE OHIO RIVER VALLEY THURSDAY NIGHT THROUGH FRIDAY NIGHT. AS A RESULT...HAVE FOCUSED LIKELY POPS ALONG/SOUTH OF I-70 DURING THAT TIME FRAME...WITH ONLY CHANCE POPS FURTHER NORTH ACROSS THE REMAINDER OF THE AREA. WILL NEED TO WATCH THIS FEATURE CLOSELY...AS THE POTENTIAL EXISTS FOR ANOTHER ROUND OF HEAVY RAIN ACROSS THE SE CWA. AFTER BILL EXITS THE REGION...A HOT AND DRY DAY WILL BE IN STORE ACROSS CENTRAL ILLINOIS ON SATURDAY BEFORE A NORTHERN STREAM WAVE AND ITS ASSOCIATED COLD FRONT APPROACH FROM THE NORTHWEST SATURDAY NIGHT INTO SUNDAY. HAVE BROUGHT POPS BACK INTO THE PICTURE ACROSS ALL BUT THE FAR SE CWA SATURDAY NIGHT...THEN EVERYWHERE SUNDAY AND SUNDAY NIGHT. AFTER THAT...MODELS DROP BOUNDARY SOUTH OF THE OHIO RIVER AND BRING A SLIGHTLY COOLER/LESS HUMID AIRMASS INTO THE AREA BY MONDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1152 PM CDT MON JUN 15 2015 SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL OCCURRING OVER THE AREA BUT DIMINISHING. THUNDERSTORMS HAVE MOVED EAST OF THE SITES SO ALL SITES WILL JUST HAVE SHOWERS OR LIGHT RAIN FOR THE OVERNIGHT PERIOD. FRONT WILL BE PASSING THROUGH THE AREA OVERNIGHT AND THIS SHOULD HELP TO BRING AN END TO THE PCPN ACROSS THE TAF SITES. CMI LOOKS LIKE THE ONLY SITE THAT MIGHT HAVE SOME HEAVIER SHOWER FOR AN HOUR OR TWO WHILE THE OTHER SITES SHOULD JUST HAVE RAIN WITH PIA ENDING FIRST. OTHER SITES SHOULD SEE THE PCPN ENDING DURING THE OVERNIGHT HOURS AS WELL...FROM NORTHWEST TO SOUTHEAST. MVFR CLOUDS WILL CONTINUE ONCE THE PCPN ENDS OVERNIGHT. CIGS SHOULD IMPROVE TOMORROW LATE MORNING INTO THE AFTERNOON. FRONT WILL NOT BE THAT FAR SO MORE THUNDERSTORMS WILL BE POSSIBLE LATE MORNING THROUGH EVENING AT MAINLY SPI/DEC/CMI. BELIEVE PIA AND BMI WILL BE TOO FAR NORTH FOR PCPN TOMORROW. WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT WITH FROPA THEN BECOME NORTHEASTERLY TOMORROW. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING FOR ILZ052-054>057-061>063-066>068-071>073. && SHORT TERM...BARNES LONG TERM...BARNES AVIATION...AUTEN
Hazardous weather outlook, Jun 15, 3:29 PM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CDT MON JUN 15 2015 ILZ027>031-036>038-040>042-047-048-161100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA- SCHUYLER-STARK-TAZEWELL-WOODFORD- 329 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH MUCH OF THE NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAINFALL...WHICH WILL PRODUCE LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING ALREADY IN PROGRESS. A FEW THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WIND GUSTS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS...SANGAMON AND SPOON RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE THROUGH MUCH OF THIS WEEK...PARTICULARY THURSDAY INTO FRIDAY... ENHANCING THE RIVER AND FLASH FLOOD THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED. ILZ043>046-049>057-061>063-066>068-071>073-161100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE- PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 329 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND OVERNIGHT. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS ALONG WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL...WHICH MAY PRODUCE LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING ALREADY IN PROGRESS. MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON AND WASBASH RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE THROUGH MUCH OF THIS WEEK...PARTICULARY TUESDAY AND AGAIN THURSDAY INTO FRIDAY... ENHANCING THE RIVER AND FLASH FLOOD THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED. MILLER
In the hours before
Local storm report, Jun 15, 9:15 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HEAVY RAIN 1 S HAVANA 40.28N 90.06W
06/15/2015 M2.00 INCH MASON IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 15, 9:43 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PEORIA 40.74N 89.61W
06/15/2015 PEORIA IL BROADCAST MEDIA
TREE BLOWN OVER ON SHED.
&&
JRPLocal storm report, Jun 15, 9:46 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
946 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HEAVY RAIN HAVANA 40.30N 90.06W
06/15/2015 M1.00 INCH MASON IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 15, 11:24 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PEORIA 40.74N 89.61W
06/15/2015 PEORIA IL BROADCAST MEDIA
TREE BLOWN OVER ON SHED.
0745 PM FLOOD 2 SE LITTLETON 40.21N 90.60W
06/15/2015 SCHUYLER IL LAW ENFORCEMENT
US ROUTE 67 CLOSED BETWEEN RUSHVILLE AND LITTLETON.
0804 PM HEAVY RAIN GILSON 40.87N 90.20W
06/15/2015 M1.20 INCH KNOX IL FIRE DEPT/RESCUE
0913 PM HEAVY RAIN 1 S HAVANA 40.28N 90.06W
06/15/2015 M2.00 INCH MASON IL CO-OP OBSERVER
0946 PM HEAVY RAIN HAVANA 40.30N 90.06W
06/15/2015 M1.00 INCH MASON IL CO-OP OBSERVER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 30 min |
| Jun 15, 7:17 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 29 min |
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 51 min |
| Jun 15, 7:58 PM CDT | Special Weather Statement | ILX | Woodford | 32 min |
| Jun 15, 8:34 PM CDT | Special Weather Statement | ILX | Edgar | 41 min |
| Jun 16, 12:05 PM CDT | River Flood Warning | ILX | Fulton | 68 hr |
Nearby
Flash Flood Watches in Illinois, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.